Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
jlookabill posted:
Hey guys my wife has recently been diagnosed with Bi-polar. Back in August I went out of town for a work related class for 1 week. While I was gone she had a episode that made her not sleep, slurred speech, arguementive,and out of control. My Daughter took her to the hospital where they placed her in a behavior unit for 5 days. After they sent her home they started her on lithium.After her two weeks of classes she started going down hill. Before her episode in August she may have one every 6-8 months. Now it seems like every other day she is out of it. Eyes dialated and just totally out of it. She went to her follow up appointment and they increased her dosage, but it just seems like she is getting worse rapidly and no better. Is there hope and what should I do?
ddnos responded:
Hi jlookabill, and I'm sorry for what is going on with your wife.

This sounds more like a question to ask Dr. G, the Psychiatrist that volunteers his time here on this board to answer questions we may have. Because of the title, he may automatically look at this post and reply, but you might want to just go ahead and repost, but change the title to include Dr. G.'s name.

I hope the best for your wife and that she gets the best possible care with a doctor or doctors who can figure out what is going on with her.

Forgiveness is letting go of the hope that the past could have been any different --Unknown
slik_kitty responded:
is she getting her blood tested for lithium levels? that is important so the doc can know if she is at a therapeutic level and that it isn't at a toxic level.
Joseph F Goldberg, MD responded:
Dear jlookabill, I would agree with an earlier posting in response to yours that lithium levels need to be monitored to assure no drug toxicity. Presumably also her doctor is confident there aren't other factors at play that can cause slurred speech, dilated pupils and seeming out if it (sounds almost like opiate withdrawal). Assuming no substances being abused and the diagnosis of bipolar disorder alone is accurate, lithium is commonly paired with an antipsychotic medicine during acute episodes; its value tends to be more for relapse prevention than acute episodes, at least as a single drug therapy. All critical things for you and your wife to be discussing with her doctor. Dr G

Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Differentiating bipolar disorder from borderline personality disorderExpert
Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
Was this Helpful?
115 of 132 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.